|Me again Testosterone Levels
Jun 30, 2008
Dear Mr Vergel,
I sent you a message last week regarding my testosterone levels. Im from the UK and my weight is 52kgs - 5"10 and very skinny. My first level tested was total testosterone which was 9.6 in April. I went back to my doctor after what you said and had another repeat test done, and the level has come back as 10.6. The NAM website indicates that normal levels for a man should be 9.7 to 38. Do you think I should now plead with my dr and get testosterone therapy? I still have total loss of libido, inability to maintain an erection, feeling tired and generally off colour. I'm currently taking Truvada, Prezista and Norvir. And also an antidepressant, which has not helped with my sex drive or low mood etc.
I'm so so keen to start as I have read a lot of your comments regarding this. I wondered if I would benefit with assisting the testosterone therapy with a steroid like deca or oxandralone. Really hope you can help me today. Think the work you to do is gr8.
My best regards and health to you. Adam x
| Response from Mr. Vergel
You have low normal levels of testosterone really close to the bottom of the range, and you have all symptoms of hypogonadism (low testosterone). It also surprises me that you still feel "off color" with antidepressant therapy, which tells me that you may have to ask your doctor to change the dose or antidepressant choice also. Of course, increasing your testosterone levels will also probably make you feel better in many ways.
In the UK, doctors do not prescribe nandrolone (deca) or oxandrolone to HIV patients. However, you can access testosterone injections and gels. Talk to your doctor about starting you on testosterone therapy and recheck your testosterone levels two weeks after you start. They should be above the mid-point of the range. If not, increase the gel strength or injection dose and/or frequency. Usually 200 mg of injectable testosterone cypionate or enanthate every two weeks works for most men. I also think Nebido, a longer acting testosterone (undecanoate) injection is available in the UK.
Make sure you get a digital rectal prostatic exam, a blood prostatic specific antigen (PSA) test, and a baseline test for hemotocrit/red blood cells. Have your doctor check these values every 6 months in the first year to ensure that you are not one of the few with extra sensitivity to testosterone.
I am not sure if you have flexibility to see another doctor. Many patients in the US switch to other doctors when they encounter barriers in their treatment of quality of life issues. Some doctors are ill-trained or misinformed about testosterone therapy and tend to have fears that get in the way of patient health (I will probably get in trouble for saying this). Luckily, there are many doctors who have a well-rounded approach not only to treating the virus but also to keep you looking and feeling your best!
Let me know what happens at the end, please.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Sucking Penis Worried I Have HIV
- Cold Feet After Handjob Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.